MAUDE Adverse Event Report: STRYKER SPINE-LEESBURG SCREW DRIVER W/ THREAD; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-LEESBURG SCREW DRIVER W/ THREAD; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 8801-90034
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an ozark screwdriver had no thread to load screw onto driver intra-operatively.No adverse consequences, surgical delay or medical intervention were reported.  the procedure was completed successfully.
 
Additional Manufacturer Narrative
A visual inspection was performed and revealed the following.Inspection confirmed the device to have fractured at the threaded inner tip.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.Complaint history record review was performed for this lot and two similar complaints were identified.The ozark guide and surgical technique was reviewed and the surgical technique indicates that the driver must be used with a 12 in-lbs torque limiting handle.If the instrument is subjected to a force greater than 12 in-lbs., then it may result in device damage.Correspondence with the sales representative indicates that a torque limiting handle was used.It is possible that the instrument was torqued past the indicated 12 in-lb mark; however, from the available information, a cause cannot be established conclusively.
 
Event or Problem Description
It was reported that an ozark screwdriver had no thread to load screw onto driver intra-operatively.No adverse consequences, surgical delay or medical intervention were reported. the procedure was completed successfully.

Brand Name
SCREW DRIVER W/ THREAD; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-LEESBURG
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12313509
Report Number3004774118-2021-00251
Device Sequence Number11865139
Product Code LXH
UDI-Device Identifier10888857400863
UDI-Public10888857400863
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8801-90034
Device Lot NumberJKKY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale